MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 8CM W/ BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 8CM W/ BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M120080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a complete break in the catheter was confirmed and determined to be use related.One 20g powerglide catheter and deployment system were returned for investigation.The powerglide catheter was received in two segments.The distal segment, when measured with kinks in the tubing, was found to be 7.7cm in length.The catheter was kinked 2.1cm, 5.2cm, and 6.0cm from the distal tip.The proximal 1.5cm of the distal catheter segment was crumpled.The proximal segment of the catheter, which consisted of the purple hub, pink strain relief sleeve, and less than 1mm of tubing extending from the pink sleeve, was attached to the needle of the deployment system.The adjoining ends of the catheter revealed a jagged and uneven edge.The catheter handle was in the non-deployed position and was not properly attached to the purple hub.The safety mechanism was not attached to the catheter handle.The condition of the deployment system indicates that the needle had been inserted into the vessel, the guidewire was fully extended from the needle, and the catheter removed, at least partially, from the needle.The kinks in the catheter indicate complications with the placement process and that the catheter had been removed from and was not structurally supported by the needle shaft.The break in the catheter appears to be a result of complications with the insertion process.The break in the catheter may have been initiated with the sharp edge of the needle tip.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reat2324 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the nurse at the facility that as she was advancing the catheter it "broke off".Required removal in ir, no patient harm.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 8CM W/ BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6297918
Report Number3006260740-2017-00036
Device Sequence Number1518142
Product Code FOZ
UDI-Device Identifier00801741075315
UDI-Public(01)00801741075315(17)190630(10)REAT2324
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
M120080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberM120080
Device Lot NumberREAT2324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR